POZ Community Forums

Main Forums => I Just Tested Poz => Topic started by: Pika on November 28, 2018, 02:17:48 am

Title: Rash after taking Triumeq
Post by: Pika on November 28, 2018, 02:17:48 am
Hi all,

It's my first time posting and I hope everyone is well. I tried to search for an answer to my question before posting but to no aval.

I have started taking Triumeq for 3 weeks now, after the first week I've developed a rash (pinkish spots that are not lumpy) around my stomach area and it slowly crept to the groin area and upper half of my thighs. It doesn't bother me as it doesn't itch or hurt, but it's quite unsightly especially after I shower when all the pink spots get pinker. I've had my test for hypersensitivity before starting the med and it was negative. I decided to wait a week to see if it would go away. It hasn't. Now I'm on my third week and the rash has spread to my arms. I know I should consult my dr but due to work I cannot see him until a few weeks later. It would be appreciated if anyone could share their rash related experiences with me and shed some light to my questions below.

Should I be concerned or will it go away on it's own or should I switch to another pill?
Are there any over-the-counter drugs that I can take for the medicine induced rash in the meantime?
What does the warning label mean by 'severe allergic reaction'? Does my rash warrant a sever allergic reaction?

Thanks in advance for answering my questions.

Cheers,
Pika
Title: Re: Rash after taking Triumeq
Post by: Jim Allen on November 28, 2018, 02:27:13 am
Hiya

Welcome to the forum.

Might sound like a funny question but are you living with HIV and taking Triumeq as treatment? If so is this your first HIV treatment combination? Or are you talking it as PEP?

Quote
I know I should consult my dr but due to work I cannot see him until a few weeks later.

Quote
Are there any over-the-counter drugs that I can take for the medicine induced rash in the meantime?

Taking OTC, well depends on the cause and what other meds you are already taking besides this medication?

See the thing is rashes can happen for a 1001 reasons, like thrush etc and so you really need to see a doctor.

Do you mean you have to wait a few weeks for the ID doctor? Because I would recommend you either call and see them sooner or go and see your GP (Primary) doctor instead.

Jim

Title: Re: Rash after taking Triumeq
Post by: Pika on November 28, 2018, 02:44:16 am
Hi Jim,

Thanks for the quick reply. I've only been diagnosed with HIV for about a month and this is my first time taking any HIV treatment. The dr put me on Triumeq after the hypersensitivity test. I'm not taking any other meds and I've never been allergic to anything in my life before. This is the first time I've seen any kind of allergic reaction to anything on my body.

My next scheduled appointment to see the dr that treats me for my HIV is on Dec 18. However, as it's really hard to take time off of work, I can't see him until then. I'm not too keen on walking into a GP office and telling him that I'm on Triumeq and that I've developed a rash.

Are rashes common for people that have started treatment or should I be concerned?

Thanks!
Pika
Title: Re: Rash after taking Triumeq
Post by: Jim Allen on November 28, 2018, 03:00:32 am
Hiya

Quote
My next scheduled appointment to see the dr that treats me for my HIV is on Dec 18. However, as it's really hard to take time off of work, I can't see him until then. I'm not too keen on walking into a GP office and telling him that I'm on Triumeq and that I've developed a rash.

Okay well, sorry to hear that you have recently tested positive and that you can't get time off work.

What's is your initial  CD4 & VL (Viral load) looking like?

Quote
Are rashes common for people that have started treatment or should I be concerned?

Its happens, common triggers/illness can happen and co-incidence is more common than people care to accept. For some the immune system reawakens as HIV starts to be suppressed and it starts to fight off previously ignored conditions, other viral conditions, overgrowth of Candida, Common seasonal bugs can cause rashes (co-incidence) and yes mild reaction to the meds that settles or for some does not settle and a sign of something more serious is also possible, allergic reaction ... The list goes on and on.

Nobody here will be able to diagnosis it and, hence you need to see the doctor.

Quote
I'm not too keen on walking into a GP office and telling him that I'm on Triumeq and that I've developed a rash

Okay I do understand, we have all been there. From my perspective you just like everybody else in life regardless of HIV status are going to be sick from time to time and will need to see the GP however I do appreciate it can be daunting.

I wish you all the best with the Rash and hope its settles soon.

Jim

P.S As you are new to the forum and its customary to have an introduction thread I moved your post to "I Just tested Positive" section.  Keep us posted on how you get on and other members from the forum I am sure will chime in with support where they can.
Title: Re: Rash after taking Triumeq
Post by: Jackmydin on November 29, 2018, 11:50:24 pm
Hi Pika,

Hope you are doing well and pray the rash will fade soon enough. When j started my treatment I developed rash symptoms, quite similar to yours. Doctor couldn't tell if it's due to bactrim or my arv drug. The rash appeared for a whole week and slowly it took about 3 months to fully fade. Mine was pretty serious as it turned into hyperpigmentation.

But I can only reassure you it will go away and don't worry too much. But best to check with your doctor ASAP as these allergies could get serious if not treated. Luckily mine only stop with the rashes.

Take good care and don't forget your dose.